MAUDE Adverse Event Report: DEPUY MITEK ACL DRILLPN W/EYE .094X14" *EA; SURGICAL HAND DRILL

DEPUY MITEK ACL DRILLPN W/EYE .094X14" *EA; SURGICAL HAND DRILL
Catalog Number 219321
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint devices were received and evaluated.The returned ratcheting rail fits into the guide as intended.The returned tibial guide, rail and bullet were inspected for any anomalies.No anomalies were found with the tibial guide or the rail that would have contributed in the reported failure.The bullet was extremely worn and all the teeth at the distal end are bent.The returned pin was significantly bent in multiple locations and the eyelet piece was bent, which might have contributed in the incorrect drill alignment.The distal end of the pin was broken and stuck inside the bullet.No information was provided on how or when this damage to the pin has occurred.The reported failure can be confirmed, but it¿s not attributed to the tibial guide or rail.The damage to the teeth of the bullet would have caused the pin to get stuck inside the bullet, causing it to bend and break.Further, a review into the depuy synthes mitek complaints system for the bullet¿s lot number revealed no other complaints of any kind for this lot of devices that were released to distribution.The root cause of the broken pin is the damaged distal end of the bullet.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 1 of 2 for the same event.It was reported from (b)(6) that during pre-surgery inspection at the warehouse, it was observed that the drill point pin device was broken inside the ratchet guide device.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Correction: the manufacturer contact name has been updated as kara ditty-bovard.Contact phone number and email address have been updated accordingly.Investigation summary: the device history record statement was inadvertently missed in the investigation summary section on the initial report.The updated investigation summary is as follows: investigation summary: the complaint devices were received and evaluated.The returned ratcheting rail fits into the guide as intended.The returned tibial guide, rail and bullet were inspected for any anomalies.No anomalies were found with the tibial guide or the rail that would have contributed in the reported failure.The bullet was extremely worn and all the teeth at the distal end are bent.The returned pin was significantly bent in multiple locations and the eyelet piece was bent, which might have contributed in the incorrect drill alignment.The distal end of the pin was broken and stuck inside the bullet.No information was provided on how or when this damage to the pin has occurred.The reported failure can be confirmed, but it¿s not attributed to the tibial guide or rail.The damage to the teeth of the bullet would have caused the pin to get stuck inside the bullet, causing it to bend and break.Further, a review into the depuy synthes mitek complaints system for the bullet¿s lot number revealed no other complaints of any kind for this lot of devices that were released to distribution.The root cause of the broken pin is the damaged distal end of the bullet.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.

Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7677655
Report Number1221934-2018-53368
Device Sequence Number16532630
Product Code NBH
UDI-Device Identifier10886705005727
UDI-Public10886705005727
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219321
Device Lot Number1504573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2015
Initial Date Received by Manufacturer 10/07/2015
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE DEVICE